MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.159S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019 during an open reduction internal fixation (orif) hip with cephalomedullary nail procedure, the set screw of a proximal femoral nailing system (tfna) long nail would not lock all the way down.The nail was taken out of the set screw and appeared to be not working properly, by not locking all the way down as seen on the x-ray.Another tfna long nail was used.The product was implanted as planned.The procedure was successfully completed with a 10-15 minute surgical delay.The patient's status is unknown.Concomitant medical products: unknown tfna blade (part# unknown, lot# unknown, quantity# 1).Unknown locking screw (part# unknown, lot# unknown, quantity# 1).Unknown tfna end cap (part# unknown, lot# unknown, quantity# 1).This report is for one 11mm/130 deg ti cann tfna 380mm/left - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: functional/device interaction and damage.Visual inspection: the 11mm/130 deg ti cann tfna 380mm/left - sterile (p/n: 04.037.159, lot number: 17l0026) was received at us cq.Visual inspection of the complaint device showed the internal locking prong component was damaged and bent.Device failure/defect identified? yes.Functional test: a functional assessment was unable to be performed since the mating components were not returned.However, the damage to the locking prong is indicative of the complaint condition.Therefore, the complaint can be replicated and confirmed.Dimensional inspection: no dimensional inspection could be performed due to the internal components being inaccessible.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the locking prong component is bent and damaged even though no functional test can be performed; this damage is indicative of the complaint condition and the additional information received.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Pie-1445926; pia-1451581 has been launched to address the identified issue.The need for further corrective/preventive action will be assessed within the pie.Further investigation will not be conducted in this complaint as it will be addressed within pie-1445926.Device history lot: manufacturing location: monument, manufacturing date: sep 23, 2019, expiration date: aug 31, 2029, part number: 04.037.159s, 11mm/130 deg ti cann tfna 380mm/left- sterile, lot number: 17l0026 (sterile).One piece was scrapped in cell at op #150, qa final inspect, for surface finish dings and scratches.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process / inspect dimensional / final ns071296 rev e met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, tfna assembly inspection ns067861 rev b met all inspection acceptance criteria.Packaging label log (pll) lppf rev e, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 16673 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive, lot number: 14l6691.Production order traveler met all inspection acceptance criteria.Inspection sheet, ns062925 rev e met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended lot number: h794550.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns062851 rev b met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 22-feb-2019 were reviewed and determined to be conforming.Part number: 04.037.942.2, lock prong, 130 degree tfna, lot number: 14l6445.One piece was scrapped in cell at op #80, final inspection, for tool marks in surface finish.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, final inspection, ns073593 rev b met all inspection acceptance criteria apart from the one piece noted.Part number: 21127, timoagri16.00, lot number: 11l1448.Inspection instruction met all inspection acceptance criteria.Certified test report supplied by perryman company dated 30-may-2019 was reviewed and determined to be conforming.Lot summary report dated 24-jun-2019 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria device history review: jan 10, 2020: dhr reviewed.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9617707
Report Number2939274-2020-00330
Device Sequence Number2720763
Product Code HSB
UDI-Device Identifier10886982096678
UDI-Public(01)10886982096678
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.159S
Device Catalogue Number04.037.159S
Device Lot Number17L0026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 12/31/2019
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date02/20/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - END CAPS: TFNA; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: LOCKING
Patient Age62 YR